Alert archive / Wisconsin / River Flood Warnings in 2010
River Flood Warning 21, NWS Milwaukee, WI
NWS Milwaukee, WI issued this river flood warning at Jul 15, 2010, 1:43 AM CDT for Milwaukee County, Wisconsin. It took effect at Jul 15, 2010, 2:38 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2010, 1:43 AM CDT (06:43 UTC)
- In effect from
- Jul 15, 2010, 2:38 AM CDT
- Expired
- Jul 15, 2010, 6:34 AM CDT
- In force
- 4 hr
- Issued by
- NWS Milwaukee, WI
- Flood severity
- Minor
County Milwaukee County, WI
The radar
The Milwaukee radar (KMKX), 51 km from the middle of the area, began a volume at 06:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Menomonee River at Wauwatosa (WWTW3).
- Action stage
- 8 ft
- Minor stage
- 11 ft
- Moderate stage
- 15 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04087120, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
635 WGUS43 KMKX 150643 FLWMKX FLOOD WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 143 AM CDT THU JUL 15 2010 ...THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN WISCONSIN... MENOMONEE RIVER AT WAUWATOSA AFFECTING MILWAUKEE COUNTY WIC079-151843- /O.NEW.KMKX.FL.W.0021.100715T0738Z-000000T0000Z/ /WWTW3.1.ER.100715T0738Z.100715T0800Z.000000T0000Z.NO/ 143 AM CDT THU JUL 15 2010 THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A * FLOOD WARNING FOR THE MENOMONEE RIVER AT WAUWATOSA. * UNTIL FURTHER NOTICE. * AT 1:30 AM THURSDAY THE STAGE WAS 10.0 FEET. * FLOOD STAGE IS 11.0 FEET. * IMPACT...AT 12.2 FEET...THE RIVER IS WELL OUT OF ITS BANKS AND FLOODING SURROUNDING LOWLAND. THIS LEVEL IS CONSIDERED TO BE ABOUT A 5 YEAR FLOOD. && RIVER FORECASTS ARE AVAILABLE FOR SOME BUT NOT ALL RIVER GAGING LOCATIONS. THE 7 DAY RIVER FORECAST TAKES INTO ACCOUNT PAST PRECIPITATION...SOIL MOISTURE CONDITIONS ETC..AND PREDICTED FUTURE 24 HOUR BASIN-AVERAGE PRECIPITATION. (STAGES IN FT.) BANK- LATEST - FLOOD FULL OBSERVED LOCATION STAGE STAGE STAGE/TIME WAUWATOSA 11.0 8.0 4.59 12 AM 07/15 - HIGHEST 24 HOUR CHANGE - OBSERVED IN RIVER STAGE - STAGE IN (FT.) UP TO HIGHEST STAGE - THE LAST LATEST OBSERVED FORECAST IN - 7 DAYS STAGE NEXT 7 DAYS WAUWATOSA 4.97 12 AM 07/15 2.68 ..NOT AVAILABLE.. ...BELOW IS PREDICTED 24 HOUR PRECIPITATION INFORMATION FOR THE LISTED SITES... (WWTW3) 6-HOUR PRECIPITATION AMOUNTS (IN.) WAUWATOSA: 1 AM-7 AM 0.42 WAUWATOSA: 7 AM-1 PM 0.05 WAUWATOSA: 1 PM-7 PM 0.00 $$ SEARS
1 follow-up statement
775 WGUS43 KMKX 151134 FLWMKX FLOOD WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 634 AM CDT THU JUL 15 2010 WIC079-151204- /O.CAN.KMKX.FL.W.0021.000000T0000Z-100715T1134Z/ /WWTW3.1.ER.100715T0832Z.100715T0900Z.000000T0000Z.NO/ 634 AM CDT THU JUL 15 2010 * AT 5:30 AM THURSDAY THE STAGE WAS 8.0 FEET. * FLOOD STAGE IS 11.0 FEET. * FORECASTS ARE NOT ISSUED FOR THIS LOCATION. THIS WARNING WILL REMAIN IN EFFECT UNTIL THE RIVER FALLS BELOW FLOOD STAGE. * IMPACT...AT 8.0 FEET...THERE IS MINOR LOWLAND FLOODING. && RIVER FORECASTS ARE AVAILABLE FOR SOME BUT NOT ALL RIVER GAGING LOCATIONS. THE 7 DAY RIVER FORECAST TAKES INTO ACCOUNT PAST PRECIPITATION...SOIL MOISTURE CONDITIONS ETC..AND PREDICTED FUTURE 24 HOUR BASIN-AVERAGE PRECIPITATION. (STAGES IN FT.) BANK- LATEST FORECAST STAGES - FLOOD FULL OBSERVED ...FOR 7 AM... LOCATION STAGE STAGE STAGE/TIME FRI SAT SUN MON WAUWATOSA 11.0 8.0 8.03 06 AM 07/15 NOT A FORECAST POINT - HIGHEST 24 HOUR CHANGE - OBSERVED IN RIVER STAGE - STAGE IN (FT.) UP TO HIGHEST STAGE - THE LAST LATEST OBSERVED FORECAST IN - 7 DAYS STAGE NEXT 7 DAYS WAUWATOSA 11.91 04 AM 07/15 10.01 ..NOT AVAILABLE.. ...BELOW IS PREDICTED 24 HOUR PRECIPITATION INFORMATION... (WWTW3) 6-HOUR PRECIPITATION AMOUNTS (IN.) WAUWATOSA: 7 AM-1 PM 0.05 WAUWATOSA: 1 PM-7 PM 0.00 WAUWATOSA: 7 PM-1 AM 0.00 WAUWATOSA: 1 AM-7 AM 0.00 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this river flood warning went out at Jul 14, 3:49 PM CDT, 9 hours 54 minutes earlier.
Area forecast discussion, Jul 14, 3:49 PM CDT, 9 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 349 PM CDT WED JUL 14 2010 .SHORT TERM...MDT RISK CONTINUES FOR TNT WITH SVR TSTORMS AND HEAVY RAINFALL MAINLY THIS EVENING. NEW SVR SQUALL LINE FORMING JUST EAST OF MINNEAPOLIS. THIS IS A REGION 4000 J/KG OF MLCAPE WITH LITTLE CIN AND STRONG WIND SHEAR ESPECIALLY IN THE LOW LEVELS. MAIN UPPER DYNAMICS WILL MOVE FROM MN INTO CANADA TNT WITH A SLOW MOVING COLD FRONT TO MOVE ACROSS SRN WI ON THU. DESPITE DYNAMICS AND BEST WARM ADVECTION LIFTING NWD...SEVERAL MESO MODELS BUILD SQUALL LINE TO THE SW AND MOVE IT SEWD THROUGH SRN WI THIS EVENING. SINCE MODE OF CONVECTION WILL BE A LINE...DAMAGING WINDS WILL BE THE MOST WIDESPREAD THREAT...HOWEVER STRONG LOW LEVEL WIND SHEAR IN THE WRN CWA MAY BE SUFFICIENT FOR MESO VORTICES TO DEVELOP ALONG THE LEADING EDGE OF THE LINE AND PRODUCE TORNADOES. SQUALL LINE WILL MOVE TO THE RIGHT OF THE MEAN WIND...FOLLOWING CORFIDI VECTORS AND BETTER CAPE. GIVEN THIS AND WITH ONLY MODEST WINDS IN THE MID LEVELS...THE OVERALL SPEED COULD BE LOWER THAN YOUR TYPICAL SQUALL LINE. HAVE THUS MENTIONED HEAVY RAIN WITH A FLASH FLOOD THREAT. WILL HOLD OFF ON A FLASH FLOOD WATCH GIVEN RECENT DRY WEATHER...ABUNDANT VEGETATION...AND FLASH FLOOD GUIDANCE AROUND 3 INCHES. A CHANCE OF TSTORMS WILL CONTINUE ON THU WITH BEST CHANCES IN SE WI WHERE FROPA WILL NOT OCCUR UNTIL MID AFTERNOON. OTHERWISE HIGH PRESSURE WILL SETTLE FROM NE TO OHIO FOR THU NT THROUGH FRI NT WITH HIGH PRESSURE OVER WI ON SAT. A DRIER BUT CONTINUED VERY WARM AIRMASS WILL PREVAIL FRI AND SAT. .LONG TERM...WARM SUMMER TEMPS TO CONTINUE THROUGH THE EXTENDED. A WARM FRONT WILL RETURN TO THE REGION SAT NT WITH FROPA ON SUN. WEAK HIGH PRESSURE TO PREVAIL MON INTO TUE WHILE ANOTHER WARM FRONT RETURNS FOR TUE NT AND WED. && .AVIATION...SEVERE THUNDERSTORMS EXPECTED THIS EVENING INTO EARLY MORNING THURSDAY ACROSS SOUTHERN WISCONSIN. MAIN CONCERNS ARE TIMING OF THE STORMS. CURRENT MESOSCALE MODELS ARE SUGGESTING THAT STORMS WILL ORGANIZE INTO A LINE...MOVING NW TO SE THROUGH THE FORECAST AREA FROM ABOUT 00Z TO 05Z. AS CONVECTIVE DEVELOPMENT IS TRICKY TO FORECAST...THE TIMING OF THESE STORMS ARE NOT SET IN STONE. TAFS WILL LIKELY NEED TO BE AMENDED FOR TIMING AS THE STORMS DEVELOP TO THE WEST. IF A SQUALL LINE DOES DEVELOP...COULD SEE SEVERE WINDS WITHIN STORMS AS WELL AS HAIL. EXPECT CONTINUED VFR CONDITIONS OUTSIDE OF PRECIP. WITHIN SHOWERS AND STORMS...MVFR SEEMS LIKELY...WITH IFR AND LIFR POSSIBLE IN THE HEAVIEST STORMS. CHANCE FOR STORMS WILL CONTINUE LATER IN THE NIGHT AND INTO THURSDAY MORNING AS FRONTAL BOUNDARY LINGERS IN THE AREA. QUIETER CONDITIONS SHOULD RETURN DURING THE AFTERNOON THURSDAY. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR WIZ062-067>069. LM...NONE. && SHORT/LONG TERM...20 AVIATION/MARINE...07
Hazardous weather outlook, Jul 15, 1:10 AM CDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 110 AM CDT THU JUL 15 2010 WIZ046-047-051-052-056>060-062>072-152115- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 110 AM CDT THU JUL 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK ACROSS THE REST OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN. DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES ARE POSSIBLE WITH THE SEVERE STORMS. A TORNADO WATCH IS IN EFFECT UNTIL 3 AM. IN ADDITION...THERE WILL BE A FLASH FLOODING THREAT AS A SERIES OF STORMS MOVE THROUGH THE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE CHANCE OF THUNDERSTORMS CONTINUES THROUGH THURSDAY MORNING AND INTO THE AFTERNOON...THE BEST CHANCE ACROSS THE SOUTHEAST AS A WEAK COLD FRONT MOVES THROUGH. THERE IS A CHANCE OF THUNDERSTORMS AGAIN SATURDAY NIGHT AND SUNDAY...WITH A SLIGHT CHANCE FOR STORMS RETURNING TUESDAY AFTERNOON IN THE WEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT. LMZ643>646-152115- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 110 PM CDT WED JUL 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED THIS EVENING INTO TONIGHT...WITH A SLIGHT RISK OF SEVERE THUNDERSTORMS. DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES ARE POSSIBLE WITH THE SEVERE STORMS. A TORNADO WATCH IS IN EFFECT UNTIL 3 AM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY A CHANCE OF THUNDERSTORMS CONTINUES THURSDAY MORNING AND INTO THE AFTERNOON AS A WEAK COLD FRONT MOVES THROUGH. THERE IS A CHANCE OF THUNDERSTORMS AGAIN SUNDAY AND A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY NIGHT. KAPELA WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Jul 15, 12:03 AM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1203 AM CDT THU JUL 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1158 PM NON-TSTM WND GST 1 NE BEAVER DAM 43.47N 88.82W
07/14/2010 E60 MPH DODGE WI TRAINED SPOTTER
&&
SEARSLocal storm report, Jul 15, 12:05 AM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1205 AM CDT THU JUL 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1158 PM TSTM WND GST 1 NE BEAVER DAM 43.47N 88.82W
07/14/2010 E60.00 MPH DODGE WI TRAINED SPOTTER
&&
FRANKSSpecial weather statement, Jul 15, 12:38 AM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1238 AM CDT THU JUL 15 2010 WIZ046-047-056-057-150630- COLUMBIA-GREEN LAKE-MARQUETTE-SAUK- 1238 AM CDT THU JUL 15 2010 ...STRONG THUNDERSTORM MOVING INTO PORTAGE... AT 1236 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF PORTAGE...MOVING EAST AT 40 MPH. WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... PORTAGE AND I90/94 WI RIVER BRIDGE BY 1245 AM CDT... PARDEEVILLE AND RIO BY 100 AM CDT... CAMBRIA BY 110 AM CDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. FRANKS
Local storm report, Jul 15, 12:48 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1248 AM CDT THU JUL 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM FLOOD BARABOO 43.47N 89.74W
07/15/2010 SAUK WI LAW ENFORCEMENT
REPORTS OF WATER COVERING LOW SPOTS ON ROADS IN RIVER
VALLEYS ACROSS NORTHERN PART OF COUNTY. NOTHING
SERIOUS...NORMAL FOR THAT AREA WITH MODERATE TO HEAVY
RAINS.
&&
RKAPELALocal storm report, Jul 15, 12:56 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1256 AM CDT THU JUL 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1248 AM HEAVY RAIN BARABOO 43.47N 89.74W
07/15/2010 E2.50 INCH SAUK WI TRAINED SPOTTER
STREET FLOODING ALONG HWY 33...RAINFALL ESTIMATED FROM
RADAR
&&
SEARSLocal storm report, Jul 15, 12:58 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1258 AM CDT THU JUL 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM TSTM WND DMG PORTAGE 43.55N 89.47W
07/15/2010 COLUMBIA WI TRAINED SPOTTER
TREES DOWN 6 MILES ENE OF PORTAGE...4 MILES WEST OF
PORTAGE...5 MILES WEST OF PORTAGE
&&
SEARSThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 7:21 PM CDT | Areal Flood Advisory | MKX | Fond du Lac, Green Lake, Marquette, Sheboygan | 2 hr |
| Jul 14, 7:23 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Marquette, Sauk | 37 min |
| Jul 14, 7:25 PM CDT | Severe Thunderstorm Warning | MKX | Fond du Lac | 80 min |
| Jul 14, 7:45 PM CDT | Areal Flood Advisory | MKX | Columbia, Dodge, Ozaukee, Sauk, Washington | 117 min |
| Jul 14, 7:58 PM CDT | Special Marine Warning | MKX | 92 min | |
| Jul 14, 8:00 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dodge, Fond du Lac, Green Lake | 45 min |
| Jul 14, 9:00 PM CDT | Areal Flood Advisory | MKX | Dane, Jefferson, Milwaukee, Waukesha | 44 min |
| Jul 14, 9:10 PM CDT | Special Marine Warning | MKX | 80 min | |
| Jul 14, 9:29 PM CDT | Special Marine Warning | MKX | 61 min | |
| Jul 14, 10:44 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Green Lake, Marquette, Sauk | 61 min |
| Jul 14, 11:03 PM CDT | Areal Flood Advisory | MKX | Columbia, Green Lake, Marquette, Sauk | 3 hr |
| Jul 14, 11:25 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane | 50 min |
| Jul 14, 11:39 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Fond du Lac, Green Lake | 51 min |
| Jul 14, 11:45 PM CDT | Flash Flood Warning | MKX | Columbia, Sauk | 3 hr |
| Jul 14, 11:47 PM CDT | Areal Flood Advisory | MKX | Dodge, Fond du Lac, Ozaukee, Sheboygan, Washington | 3 hr |
| Jul 14, 11:53 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Sauk | 52 min |
| Jul 15, 12:11 AM CDT | Severe Thunderstorm Warning | MKX | Fond du Lac, Ozaukee, Sheboygan, Washington | 64 min |
| Jul 15, 12:14 AM CDT | Special Marine Warning | MKX | 91 min | |
| Jul 15, 12:23 AM CDT | Severe Thunderstorm Warning | MKX | Jefferson, Milwaukee, Waukesha | 52 min |
| Jul 15, 12:36 AM CDT | Areal Flood Advisory | MKX | Jefferson, Milwaukee, Waukesha | 3 hr |
| Jul 15, 1:00 AM CDT | Flash Flood Warning | MKX | Columbia | 3 hr |
| Jul 15, 1:28 AM CDT | Areal Flood Advisory | MKX | Dane | 3 hr |
| Jul 15, 1:31 AM CDT | Flash Flood Warning | MKX | Milwaukee, Waukesha | 3 hr |
| Jul 15, 1:57 AM CDT | River Flood Watch | MKX | Sauk | 6 hr |
| Jul 15, 2:01 AM CDT | River Flood Warning | MKX | Waukesha | 66 hr |
| Jul 15, 4:02 AM CDT | Flash Flood Warning | MKX | Columbia | 57 min |
| Jul 15, 4:51 AM CDT | Areal Flood Advisory | MKX | Milwaukee, Waukesha | 3 hr |
| Jul 15, 7:11 AM CDT | River Flood Warning | MKX | Sauk | 10 days |
| Jul 15, 7:44 AM CDT | River Flood Warning | MKX | Sauk | 7 days |
| Jul 15, 9:34 AM CDT | River Flood Warning | MKX | Columbia | 25 hr |
| Jul 15, 12:08 PM CDT | Special Marine Warning | MKX | 67 min | |
| Jul 15, 12:12 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha | 18 min |
Nearby
River Flood Warnings in Wisconsin, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.